Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Feb 18, 2017, 7:12 PM MST for Albany County, Laramie County, Platte County, Wyoming. It took effect at Feb 19, 2017, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2017, 7:12 PM MST (02:12 UTC)
- In effect from
- Feb 19, 2017, 8:00 PM MST
- Expired
- Feb 19, 2017, 1:30 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840 WWUS75 KCYS 190212 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 712 PM MST Sat Feb 18 2017 ...High Wind Watch For The Bordeaux and South Laramie Range Areas Sunday Night Into Monday... WYZ106-116-117-191200- /O.NEW.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 712 PM MST Sat Feb 18 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Sunday evening through Monday afternoon. * TIMING...Sunday Evening Through Monday Afternoon * WINDS...West at 35 to 45 MPH Sustained With Gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland and Interstate 80 between Cheyenne and Laramie Stand a heightened risk of blowoff or blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
827 WWUS75 KCYS 190911 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 211 AM MST Sun Feb 19 2017 WYZ110-192200- /O.NEW.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 211 AM MST Sun Feb 19 2017 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from Monday evening through Tuesday morning. * TIMING...Monday evening through Tuesday morning. * WINDS...Southwest between 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 between Cheyenne and Rawlins have a heightened risk of blowovers and travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-116-117-192200- /O.CON.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 211 AM MST Sun Feb 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... * TIMING...Sunday Evening Through Monday Afternoon * WINDS...West at 35 to 45 MPH Sustained With Gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland and Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
930 WWUS75 KCYS 192030 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 130 PM MST Sun Feb 19 2017 ...Strong winds through Tuesday morning across wind prone locations... .The passage of a cold front tonight and strong gradients aloft and at the surface will produce the possibility of strong winds across wind prone locations through Tuesday morning. WYZ106-116-117-201200- /O.UPG.KCYS.HW.A.0008.170220T0300Z-170221T0000Z/ /O.NEW.KCYS.HW.W.0011.170220T0300Z-170221T0000Z/ /O.EXA.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ Central Laramie Range and Southwest Platte County- South Laramie Range-South Laramie Range Foothills- Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 130 PM MST Sun Feb 19 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST MONDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 8 PM this evening to 5 PM MST Monday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Monday evening through Tuesday morning. * TIMING...High wind warning from 8 pm tonight to 5 pm Monday. High wind watch from 9 pm Monday evening to noon Tuesday. * WINDS...West at 35 to 45 MPH sustained with gusts to 60 MPH. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 25 between Cheyenne and Wheatland and Interstate 80 between Cheyenne and Laramie have a heightened risk of blowover. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ110-201200- /O.CON.KCYS.HW.A.0009.170221T0400Z-170221T1900Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 130 PM MST Sun Feb 19 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * TIMING...9 pm Monday through noon Tuesday. * WINDS...Southwest between 35 to 45 MPH sustained with gusts over 60 MPH possible. * IMPACTS...Mainly to transportation. Light Weight and High Profile vehicles traveling on Interstate 80 have a heightened risk of blowovers and travel difficulty. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ RUBIN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 18, 3:20 PM MST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 18, 3:20 PM MST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 320 PM MST Sat Feb 18 2017 .SHORT TERM...(This evening through Monday) Issued at 220 PM MST Sat Feb 18 2017 The very warm February will continue through early next week. Highs today have climbed into the upper 50s and 60s to the east of the Laramie Range, this is around 20 degrees above normal for mid February. The weather will remain rather quiet through tomorrow afternoon with occasional mid to high lvl clouds streaming into the region from the south. Temps tomorrow will be very similar to today and generally light south to southwesterly winds will prevail. Upper level low over the Southwestern United States will weaken and lift northeastward into Colorado by Sunday night. Increasing 700-500 mb moisture combined with weak dynamics will cause at least a slight chance of of rain/snow showers over much of the CWA by late aftn into the evening. Snow accumulations across the Sierra Madre and Snowy Ranges will be generally less than 4 inches owing to the progressive nature of the upper level shortwave trough. Still expecting winds to increase by Sunday night across southeast WY as the sfc trough moves eastward into the western Nebraska Panhandle and the llvl gradient comes up. The 12Z GFS shows the strongest llvl gradient and winds aloft. It is interesting that the 850 mb CAG-CPR gradient off the 12Z GFS has come down from previous runs (60-65 meters compared to 80 meters yesterday). The 12Z NAM only shows 40 meters for the 850 mb CAG-CPR gradient, quite the difference. With uncertainty on how the southern stream shortwave merges with the upper wave moving across WY, decided to hold off on any High Wind Watches at this point. It will definitely be something that future shifts will have to consider across the wind prone areas. With good mixing during the day on Monday, winds will remain elevated even as winds aloft come down some through the aftn. .LONG TERM...(Monday night through Saturday) Issued at 220 PM MST Sat Feb 18 2017 Monday night/Tuesday...Another quite mild day on tap Tuesday with brisk zonal flow aloft and surface lee troughing producing downslope warming west winds. Maximum temperatures well into the 60s to lower 70s east of I-25 based on thicknesses and 700 mb temperatures. May see near high wind criteria winds across our wind prone locations based on low and mid level gradients. Wednesday...Southwest flow aloft strengthens with falling heights suggesting a cooler day, through still with above normal temperatures. With moist flow aloft, will see scattered showers develop in the afternoon along and west of I-25, and north of a Wheatland to Scottsbluff line. Thursday...Models continue to show a progressive shortwave trough and strong cold front advancing across our forecast area, and with adequate low and mid level moisture, will see scattered to widespread coverage of precipitation mainly in the form of snow. Much colder temperatures in the wake of the cold front. Friday...Progressive pattern aloft continues with a transitory ridge aloft moving overhead. Low level upslope winds will continue with surface high pressure residing across the plains states to our east and with 700 mb temperatures near -14 Celsius, high temperatures will be at or below freezing at most locations. Mostly dry conditions expected due to minimal low and mid level moisture. Saturday...Fast zonal flow aloft continues with a slow warming trend developing based on thicknesses and 700 mb temperature trends. Aside from a few orographic snow showers over the Snowy and Sierra Madre Ranges, it looks dry with mostly dry low and mid levels. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 318 PM MST Sat Feb 18 2017 Wyoming TAFS...VFR, except MVFR at Rawlins from 09Z to 15Z. Winds gusting 20 to 30 knots after 15Z Sunday. Nebraska TAFS...VFR. Wind gusts to 20 knots after 15Z Sunday. && .FIRE WEATHER... Issued at 220 PM MST Sat Feb 18 2017 Minimal fire weather concerns through early next week. West to northwest winds will be breezy to windy on Monday and Tuesday. Some locations to the east of the Laramie Range will see minimum afternoon humidity values drop to around 20 percent by early next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...ZF LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...ZF
Hazardous weather outlook, Feb 18, 3:55 AM MST, 15 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 355 AM MST Sat Feb 18 2017 WYZ103>106-109>118-191100- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 355 AM MST Sat Feb 18 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Windy conditions are possible especially in the wind prone areas later Sunday night...then more likely Monday night into Tuesday. A low pressure system may then bring some snow to the area mainly on Thursday. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-191100- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 355 AM MST Sat Feb 18 2017 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A low pressure system may then bring some snow to the area mainly on Thursday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:11 AM MST | High Wind Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 33 hr |
| Feb 19, 1:30 PM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 49 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.